Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Weighted holomorphic spaces with trivial closed range multiplication operators

Authors: Kinga Cichon and Kristian Seip
Journal: Proc. Amer. Math. Soc. 131 (2003), 201-207
MSC (2000): Primary 47B38
Published electronically: May 22, 2002
MathSciNet review: 1929039
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We deal with the space $H^{\infty}_{v}$ consisting of those analytic functions $f$ on the unit disc $\mathbb{D}$ such that $\Vert f\Vert _v := \sup_{z \in \mathbb{D} } v(z) \vert f(z) \vert<\infty$, with $v(z)=v(\vert z\vert)$. We determine the critical rate of decay of $v$ such that the pointwise multiplication operator $M_{\varphi}$, $M_{\varphi}(f)(z)=\varphi(z) f(z)$ and $\varphi$ analytic, has closed range in $H^{\infty}_{v}$ only in the trivial case that $\varphi$ is the product of an invertible function in $H^\infty$ and a finite Blaschke product.

References [Enhancements On Off] (What's this?)

  • [A] S. Axler, Multiplication operators on Bergman spaces, J. Reine Angew. Math. 336 (1982), 26-44. MR 84b:30052
  • [B] K. Bogalska, Multiplication operators on weighted Banach spaces of analytic functions with exponential weights, Bull. Polish Acad. Sci. Math. 49 (2001), 409-416.
  • [BDL1] J. Bonet, P. Domanski, M. Lindström, Essential norm and weak compactness of composition operators on weighted Banach spaces of analytic functions, Can. Math. Bull. 42 (1999), 139-148. MR 2000d:47052
  • [BDL2] J. Bonet, P. Domanski, M. Lindström, Pointwise multiplication operators on weighted Banach spaces of analytic function, Studia Math. 137 (1999), 177-194. MR 2000m:47042
  • [BO] B. Berndtsson, J. Ortega-Cerdà, On interpolation and sampling in Hilbert spaces of analytic functions, J. Reine Angew. Math. 464 (1995), 109-120. MR 96g:30070
  • [L1] D. Luecking, Inequalities on Bergman spaces, Illinois J. Math. 25 (1981), 1-11. MR 82e:30072
  • [L2] D. Luecking, Multipliers of Bergman spaces into Lebesgue spaces, Proc. Edinburgh Math. Soc. 29 (1986), 125-131. MR 87e:46034
  • [MS] G. McDonald, C. Sundberg, Toeplitz operators on the disc, Indiana Univ. Math. J. 28 (1979), 595-611. MR 80h:47034
  • [S] K. Seip, On Korenblum's density condition for the zero sequences of $A^{-\alpha}$, J. Analyse Math. 67 (1995), 307-322. MR 97c:30044
  • [T] J. Taskinen, Compact composition operators on general weighted spaces, Houston J. Math. 27 (2001), 203-218.
  • [V] D. Vukotic, Pointwise multiplication operators between Bergman spaces on simply connected domains, Indiana Univ. Math. J. 48 (1999), 793-803. MR 2001b:47052

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B38

Retrieve articles in all journals with MSC (2000): 47B38

Additional Information

Kinga Cichon
Affiliation: Faculty of Mathematics and Computer Science, A. Mickiewicz University, ul. Matejki 48/49, 60-769 Poznań, Poland

Kristian Seip
Affiliation: Department of Mathematical Sciences, Norwegian University of Science and Technology, N-7491 Trondheim, Norway

Keywords: Weighted Banach space of analytic functions, pointwise multiplication operator, closed range
Received by editor(s): April 17, 2001
Received by editor(s) in revised form: August 21, 2001
Published electronically: May 22, 2002
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society